Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 3, 2011, 1:00 PM EDT for Martin County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 1:00 PM EDT (17:00 UTC)
- Expired
- Aug 3, 2011, 1:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
County Martin County, FL
The radar
The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2687 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
899
WWUS82 KMFL 031700
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
100 PM EDT WED AUG 3 2011
FLZ068-168-031730-
COASTAL PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
100 PM EDT WED AUG 3 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PALM BEACH COUNTY
* UNTIL 130 PM EDT
* AT 1256 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM JUPITER TO
NORTH PALM BEACH TO WEST PALM BEACH...AND MOVING EAST AT 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
WEST PALM BEACH...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.
LAT...LON 2670 8013 2696 8017 2698 8010 2698 8008
2696 8007 2687 8004 2680 8003 2670 8003
TIME...MOT...LOC 1700Z 257DEG 10KT 2694 8008 2683 8004
2672 8006
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 9:58 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 3, 9:58 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 958 AM EDT WED AUG 3 2011 .UPDATE...THE SHORT TERM FORECAST REMAINS ON TRACK WITH JUST VERY MINOR TWEAKS MADE TO THE SKY COVER AND HOURLY TEMPERATURES TO ACCOUNT FOR THE LATEST TRENDS. IT STILL APPEARS THAT SOME THUNDERSTORMS COULD BECOME QUITE STRONG THIS AFTERNOON, WITH THE POTENTIAL FOR STRONG GUSTY WINDS AND AN ISOLATED WET MICROBURST. DESPITE WARMER TEMPERATURES ALOFT, A COUPLE STORMS WITH DEFINED CORES MAY PRODUCE SMALL HAIL. && .PREV DISCUSSION... /ISSUED 728 AM EDT WED AUG 3 2011/ AVIATION... VFR WILL PREVAIL THROUGH THE MORNING. SCATTERED TSRA IS EXPECTED TO DEVELOP JUST ABOUT ANYWHERE DURING THE AFTERNOON SO HAVE MAINTAINED VCTS FOR ALL TERMINALS FOR THE AFTERNOON. ANY MVFR/IFR WOULD BE OF BRIEF DURATION...AND DUE TO TIMING CHALLENGES...HAVE LEFT TEMPO OUT FOR NOW. PREV DISCUSSION... /ISSUED 408 AM EDT WED AUG 3 2011/ SHORT TERM...WATER VAPOR AND RUC ANALYSIS EARLY THIS MORNING SHOWED AN MID/UPPER LEVEL LOW PRESSURE OFF THE EAST COAST OF MAINE WITH A TROUGH EXTENDING OFF THE MID ATLANTIC COAST AND WESTERN ATLANTIC. MID LEVEL HIGH PRESSURE WAS NOTED ACROSS TEXAS AND THE ARKLATEX REGION. AT THE SURFACE...HIGH PRESSURE WAS ACROSS THE WESTERN ATLANTIC WITH THE SURFACE RIDGE AXIS STRETCHING ACROSS THE FLORIDA STRAITS. PATCHY SMOKE FROM A WILDFIRE OVER RURAL MIAMI- DADE COUNTY WILL AFFECT PORTIONS OF EASTERN BROWARD AND MIAMI-DADE COUNTY THIS MORNING. HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS SOUTH TEXAS TODAY WITH TEMPERATURES RISING INTO THE 90S AREAWIDE. THE UPPER LEVEL TROUGH TO THE NORTH WILL BEGIN TO FILL TODAY AS THE MID LEVEL RIDGE ATTEMPTS TO BUILD BACK INTO THE REGION FROM THE NORTHWEST. DRYING LOW AND MID LEVELS ASSOCIATED WITH THIS TROUGH IS EXPECTED TO REMAIN OFF TO OUR NORTH...WITH PWATS REMAINING 2-2.3 INCHES ACROSS THE REGION. SO SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED THIS AFTERNOON...WITH THE HIGHEST COVERAGE EXPECTED TO BE ACROSS THE INTERIOR AND TOWARDS THE EAST COAST. FROM GOES SATELLITE...500MB TEMPS HAVE WARMED TO -4 TO -5C ACROSS THE REGION...SO THIS MAY DELAY STORMS INTO THE MID TO LATE AFTERNOON. STORM MOTION WILL BE SLOW TODAY AND WILL BE DICTATED BY THE SEA BREEZE AND BOUNDARY INTERACTIONS. SIMILAR CONDITIONS ARE EXPECTED ON THURSDAY AFTERNOON...WITH THE SURFACE RIDGE AXIS REMAINING ACROSS DEEP SOUTH FLORIDA OR THE KEYS. HOWEVER...AS THE TROUGH LIFTS OUT AND HEIGHTS BUILD ACROSS THE REGION FROM THE NORTHWEST...THE UPPER LEVEL FLOW WILL BEGIN TO SHIFT TO THE NORTHEAST. SO ENVIRONMENTAL FLOW WILL FOCUS STORMS OVER THE INTERIOR AND TOWARDS THE GULF COAST. THE SURFACE RIDGE WILL BEGIN TO SHIFT TO THE NORTH LATE THURSDAY INTO FRIDAY AS TROPICAL STORM EMILY MOVES INTO THE SOUTHERN BAHAMAS. THEREFORE...EASTERLY LOW LEVEL AND UPPER LEVEL FLOW IS EXPECTED ACROSS THE REGION. DEPENDING ON THE TRACK AND STRENGTH OF EMILY...THE EAST COAST COULD SEE A LITTLE SUBSIDENCE ON FRIDAY AS THE STORM TRACKS THROUGH THE BAHAMAS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FOCUS ACROSS THE INTERIOR AND GULF COAST ON FRIDAY. LONG TERM...SATURDAY AND SUNDAY ARE STILL SOMEWHAT UNCERTAIN AND WILL HIGHLY DEPEND ON THE TRACK AND STRENGTH OF TROPICAL STORM EMILY. AS OF EARLY THIS MORNING...PORTIONS OF EASTERN SOUTH FLORIDA REMAINED IN THE CONE OF UNCERTAINTY. ALL WILL DEPEND ON HOW EMILY HANDLES THE TREK OVER THE MOUNTAINS OF HISPANIOLA. IF EMILY WEAKENS SIGNIFICANTLY AND DOES NOT INTENSIFY AS MUCH AS CURRENTLY INDICATED IN THE OFFICIAL FORECAST...THE STORM COULD PUSH TOWARDS THE WESTERN SIDE OF THE CONE. IN CONTRAST...IF THE STORM STRENGTHENS MORE THAN INDICATED...EMILY MAY MOVE FURTHER TO THE EASTERN SIDE OF THE CONE. THE CURRENT FORECAST FROM THE NATIONAL HURRICANE CENTER TAKES EMILY TOWARDS THE BAHAMAS BEFORE CURVING TO THE NORTHEAST AWAY FROM THE EAST COAST OF FLORIDA. INTERESTS ACROSS EASTERN SOUTH FLORIDA SHOULD CONTINUE TO MONITOR THE SITUATION FOR FURTHER UPDATES ON TROPICAL STORM EMILY. AN UPPER TROUGH WILL DIG DOWN ACROSS THE ATLANTIC SEA BOARD EARLY NEXT WEEK...WHICH WILL HELP EMILY LIFT OUT TO THE NORTHEAST. THIS WILL TURN THE FLOW WESTERLY OVER THE REGION THROUGH MID WEEK AND CONCENTRATE SCATTERED SHOWERS AND THUNDERSTORMS TOWARDS THE INTERIOR AND EAST COAST. TEMPERATURES WILL REMAIN AOB NORMAL THROUGH THE EXTENDED PERIOD. AVIATION...VFR WILL PREVAIL THROUGH THE NIGHT. PATCHY SMOKE FROM THE WILDFIRE OVER RURAL MIAMI-DADE COUNTY COULD AFFECT THE BROWARD AND MIAMI-DADE TERMINALS...WITH BRIEF VIS OF AROUND 5 MILES...BUT PREVAILING VIS IS EXPECTED TO BE P6SM. SCATTERED TSRA IS EXPECTED TO DEVELOP JUST ABOUT ANYWHERE DURING THE AFTERNOON SO HAVE MAINTAINED VCTS FOR ALL TERMINALS FOR WED AFTERNOON. ANY MVFR/IFR WOULD BE OF BRIEF DURATION. /GREGORIA MARINE...WINDS WILL REMAIN MAINLY FROM THE SOUTH TODAY, ALTHOUGH SEA BREEZE FORMATION IS EXPECTED ON EACH COASTLINE IN THE AFTERNOON. SEAS WILL REMAIN 3 FEET OR LESS. TROPICAL STORM EMILY IS FORECAST TO MOVE TO THE EAST OF THE ATLANTIC MARINE ZONES FRIDAY NIGHT INTO SATURDAY, AND SEAS WILL BUILD. PLEASE REFER TO THE LATEST INFORMATION AND FORECASTS ON TROPICAL STORM EMILY FROM THE NATIONAL HURRICANE CENTER. FIRE WEATHER...RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL THRESHOLDS THROUGH THE WEEK. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 96 77 90 78 / 50 30 30 20 FORT LAUDERDALE 93 80 90 81 / 50 30 20 20 MIAMI 93 79 90 80 / 50 30 20 20 NAPLES 91 78 89 78 / 30 20 50 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...14/MJB AVIATION/RADAR/FIRE...60/BD
Hazardous weather outlook, Aug 3, 11:50 AM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1150 AM EDT WED AUG 3 2011 FLZ063-066>075-168-172>174-040700- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1150 AM EDT WED AUG 3 2011 ...CONTINUE TO MONITOR THE LATEST FORECASTS ON TROPICAL STORM EMILY... ...HIGH RISK OF WATERSPOUTS ATLANTIC COASTAL WATERS/BISCAYNE BAY TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE INTERIOR AND INTO WESTERN PORTIONS OF THE MIAMI AND FORT LAUDERDALE METROPOLITAN AREAS, WITH SCATTERED THUNDERSTORMS ELSEWHERE. THE STRONGEST STORMS COULD CONTAIN FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. WATERSPOUTS: LIGHT SOUTHWEST WINDS IN A MOIST ENVIRONMENT WILL LEAD TO A HIGH RISK OF WATERSPOUTS ACROSS THE ATLANTIC COASTAL WATERS AND BISCAYNE BAY, MAINLY LATE THIS MORNING INTO EARLY THIS AFTERNOON. THERE IS A MODERATE RISK OF WATERSPOUTS OVER THE NEAR SHORE GULF WATERS THIS MORNING. WIND: GUSTY WINDS FROM 40 TO 60 MPH WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING. HAIL: WITH THE OCCURRENCE OF ANY STRONGER THUNDERSTORMS TODAY, SMALL HAIL IS POSSIBLE. FLOODING: THUNDERSTORMS WILL BE SLOW MOVING AND CONTAIN HEAVY RAINFALL, WHICH COULD RESULT IN ISOLATED STREET FLOODING AND FLOODING OF LOW LYING AREAS. TEMPERATURES: HEAT INDICES OF 100 TO AROUND 105 ARE FORECAST THIS AFTERNOON...WITH THE HOTTEST READINGS OVER THE INTERIOR TOWARDS THE PALM BEACH COUNTY COAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TROPICAL STORM EMILY OVER THE EASTERN CARIBBEAN SEA IS FORECAST BY THE NATIONAL HURRICANE CENTER TO MOVE OVER HISPANIOLA TONIGHT THEN EVENTUALLY ACROSS THE BAHAMAS FRIDAY THROUGH SATURDAY. HOWEVER...THERE STILL REMAINS SIGNIFICANT UNCERTAINTY IN THE FORECAST. THEREFORE...IT IS ADVISED TO STAY TUNED TO THE LATEST FORECAST UPDATES ON EMILY OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 3, 12:34 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1234 PM EDT WED AUG 3 2011
FLZ068-168-031715-
COASTAL PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
1234 PM EDT WED AUG 3 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PALM BEACH COUNTY
* UNTIL 115 PM EDT
* AT 1227 PM EDT...METEOROLOGISTS DETECTED HEAVY SHOWERS NEAR
JUPITER...AND MOVING EAST AT 5 MPH.
* THE STORM WILL AFFECT...
JUPITER...
TEQUESTA...
JUNO BEACH...
AND SURROUNDING COMMUNITIES.
ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.
LAT...LON 2685 8005 2688 8018 2694 8018 2698 8009
2696 8007 2687 8004 2685 8004
TIME...MOT...LOC 1632Z 263DEG 6KT 2691 8011
60Special weather statement, Aug 3, 1:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
100 PM EDT WED AUG 3 2011
FLZ068-168-031730-
COASTAL PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
100 PM EDT WED AUG 3 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PALM BEACH COUNTY
* UNTIL 130 PM EDT
* AT 1256 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM JUPITER TO
NORTH PALM BEACH TO WEST PALM BEACH...AND MOVING EAST AT 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
WEST PALM BEACH...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.
LAT...LON 2670 8013 2696 8017 2698 8010 2698 8008
2696 8007 2687 8004 2680 8003 2670 8003
TIME...MOT...LOC 1700Z 257DEG 10KT 2694 8008 2683 8004
2672 8006
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:34 PM EDT | Special Weather Statement | MFL | Martin | 41 min |
| Aug 3, 4:02 PM EDT | Special Weather Statement | MFL | Broward | 28 min |
| Aug 3, 4:47 PM EDT | Special Weather Statement | MFL | Hendry | 28 min |
| Aug 3, 7:29 PM EDT | Special Weather Statement | MFL | Palm Beach | 31 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.